Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 395, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 9, 2011, 8:38 PM CDT for Barton County, Ellsworth County, Rice County, Kansas. It was in force for 52 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 8:38 PM CDT (01:38 UTC)
- Expired
- Aug 9, 2011, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 80.0 mph
Counties Barton County, KS, Ellsworth County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 152 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:02 PM CDT | HAIL 0.25 | 4 Wnw Galatia, KS | |
| Aug 9, 9:10 PM CDT | FUNNEL CLOUD | Holyrood, KS | CORRECTED FOR TIME. BRIEF FUNNEL CLOUD REPORTED NEAR HOLYROOD. |
| Aug 9, 9:11 PM CDT | TSTM WND GST 60 | Holyrood, KS | |
| Aug 9, 9:15 PM CDT | HAIL 1 | Holyrood, KS | |
| Aug 9, 9:19 PM CDT | TSTM WND GST 70 | 8 Se Claflin, KS | |
| Aug 9, 9:20 PM CDT | FUNNEL CLOUD | Holyrood, KS | BRIEF FUNNEL CLOUD REPORTED NEAR HOLYROOD. |
| Aug 9, 9:20 PM CDT | HAIL 1 | Holyrood, KS | |
| Aug 9, 9:23 PM CDT | TSTM WND GST 70 | Holyrood, KS | |
| Aug 9, 9:23 PM CDT | HAIL 1 | Holyrood, KS | |
| Aug 9, 9:25 PM CDT | TSTM WND GST 60 | Bushton, KS | THE CITY OF BUSTON IS WITHOUT POWER. |
| Aug 9, 9:31 PM CDT | TSTM WND DMG | 5 Sw Bushton, KS | NUMEROUS LIMBS DOWN. |
| Aug 9, 9:31 PM CDT | TSTM WND DMG | Bushton, KS | NUMEROUS TREE LIMBS DOWN. |
| Aug 9, 9:31 PM CDT | TSTM WND DMG | Sw Bushton, KS | NUMEROUS TREE LIMBS DOWN. |
| Aug 9, 9:31 PM CDT | NON-TSTM WND DMG | 5 Sw Bushton, KS | NUMEROUS TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 6:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS53 KICT 100138
SVRICT
KSC009-053-159-100230-
/O.NEW.KICT.SV.W.0395.110810T0138Z-110810T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
WESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE
DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH! THIS STORM WAS LOCATED 7 MILES SOUTH OF
BUNKER HILL...OR 11 MILES SOUTHEAST OF RUSSELL...AND MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...ELLSWORTH...HOISINGTON...WILSON...CLAFLIN...
HOLYROOD...BUSHTON...LORRAINE...GREAT BEND AIRPORT...ELLSWORTH
AIRPORT AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM! IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3869 9904 3870 9849 3887 9848 3887 9821
3848 9818 3826 9903
TIME...MOT...LOC 0137Z 305DEG 30KT 3875 9868
WIND...HAIL 80MPH 2.50IN
$$
ES3 follow-up statements
303
WWUS53 KICT 100218
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT TUE AUG 9 2011
KSC009-053-159-100230-
/O.CON.KICT.SV.W.0395.000000T0000Z-110810T0230Z/
RICE KS-BARTON KS-ELLSWORTH KS-
918 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
ELLSWORTH...BARTON AND NORTHWESTERN RICE COUNTIES UNTIL 930 PM CDT...
AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CLAFLIN...OR 17 MILES NORTHEAST OF GREAT BEND...MOVING SOUTHEAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...CLAFLIN...HOLYROOD...BUSHTON...LORRAINE...ELLSWORTH
AIRPORT AND FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
&&
LAT...LON 3869 9904 3870 9849 3887 9848 3887 9821
3848 9818 3826 9903
TIME...MOT...LOC 0218Z 308DEG 34KT 3854 9858
WIND...HAIL 70MPH 1.75IN
$$
LAWSON822
WWUS53 KICT 100225
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT TUE AUG 9 2011
KSC009-053-159-100230-
/O.CON.KICT.SV.W.0395.000000T0000Z-110810T0230Z/
RICE KS-BARTON KS-ELLSWORTH KS-
925 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
ELLSWORTH...BARTON AND NORTHWESTERN RICE COUNTIES UNTIL 930 PM CDT...
AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LORRAINE TO CLAFLIN...MOVING
SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
&&
LAT...LON 3869 9904 3870 9849 3887 9848 3887 9821
3848 9818 3826 9903
TIME...MOT...LOC 0225Z 320DEG 33KT 3857 9827 3845 9854
WIND...HAIL 70MPH 1.75IN
$$
LAWSON447
WWUS53 KICT 100230
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT TUE AUG 9 2011
KSC009-053-159-100240-
/O.EXP.KICT.SV.W.0395.000000T0000Z-110810T0230Z/
RICE KS-BARTON KS-ELLSWORTH KS-
930 PM CDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ELLSWORTH...BARTON AND
NORTHWESTERN RICE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
LAT...LON 3869 9904 3870 9849 3887 9848 3887 9821
3848 9818 3826 9903
TIME...MOT...LOC 0230Z 320DEG 33KT 3853 9823 3841 9850
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:27 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 9, 6:27 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 627 PM CDT TUE AUG 9 2011 .UPDATE... WEAKED GRIDS TO INCREASE POPS SOONER. STORMS ALREADY GOING IN NORTHWEST KS AND SIMPLE EXTRAPOLATION WOULD PUT THEM ENTERING NORTHWEST CORNER OF FORECAST AREA AROUND 0100 UTC. HRRR SEEMS TO HAVE THE RIGHT IDEA...ALTHOUGH STORMS ARE CURRENTLY ABOUT 2 HOURS AHEAD OF ITS SCHEDULE. MORE UPDATES PROBABLE AFTER PERUSING 0000 UTC DATA. OF NOTE...RUC/NAM AND TO LESSER EXTENT GFS APPEAR TO HAVE BOGUS DRY 850MB BULLSEYE OVER FORECAST AREA OUT OF THE BOX WHICH LIKELY AFFECTED THEIR SUBSEQUENT FORECAST OF THE BAROCLINIC ZONE OVER THE AREA. BASED ON VISIBLE SATELLITE...BAROCLINIC ZONE IS EVIDENT WITH EXPANDING ALTOCUMULUS CASTELLANUS. -HOWERTON && .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MODELS OF LIMITED USE SO FAR...WITH HRRR ONLY MODEL CLOSE TO ADDRESSING ONGOING CONVECTION. HAVE USED CONCEPTUAL MODEL WITH STORMS CONTINUE TO TRACK DOWN BAROCLINIC ZONE. SUSPECT AFTER VERY BRIEF LULL...INCREASING LOW LEVEL CONVERGENCE WILL ALLOW ADDITION RAIN SHOWERS/THUNDERSTORMS TO DEVELOP BEHIND MCS AND THESE COULD LINGER WELL INTO THE DAYLIGHT HOURS ON WED. WILL TREND FOR A BREAK IN PRECIPITATION TOWARD THE END OF FORECAST. UNCERTAIN ON CEILINGS/VISIBILITIES DURING THE LATE NIGHT/EARLY MORNING. IF PRECIPITATION IS WIDESPREAD...COULD SEE MVFR CONDITIONS OVER MUCH OF THE AREA. -HOWERTON && .PREV DISCUSSION... /ISSUED 305 PM CDT TUE AUG 9 2011/ DISCUSSION... MAIN FORECAST CONCERN WILL BE CONVECTIVE INTENSITY AND TRENDS TONIGHT THROUGH WED AFTERNOON. SYNOPSIS: IN THE UPPER LEVELS CURRENTLY HAVE A NUMBER OF WAVES AFFECTING THE CONUS. ONE IS SLIDING THROUGH THE NORTHERN GREAT LAKES REGION WITH ANOTHER APPROACHING THE PACIFIC NW. MEANWHILE ANOTHER PIECE OF ENERGY IS EJECTING OUT OF THE NORTHERN ROCKIES AND IS MOVING OUT ACROSS THE NORTHERN PLAINS. AT THE SURFACE LOW PRESSURE IS SITUATED OVER NORTHEAST CO WITH ANOTHER SHOT OF COOLER AIR PUSHING SOUTH ACROSS THE NORTHERN PLAINS. TONIGHT-WED: STORMS HAVE STARTED TO DEVELOPED OVER SW NEBRASKA ALONG THE SOUTHWARD MOVING COLD FRONT. THIS IS ALSO IN AN AREA OF STRONG LOW LEVEL CONVERGENCE JUST NORTHEAST OF THE SURFACE LOW. STORMS ARE EXPECTED TO BECOME MORE NUMEROUS IN COVERAGE EARLY THIS EVENING OVER SW NEBRASKA/NW KS AS ISENTROPIC LIFT/MOISTURE TRANSPORT IN THE 310-315K LAYERS RAPIDLY INCREASES. IT IS LIKELY BY 03Z THERE WILL BE A LARGE MCS TRACKING SOUTHEAST ACROSS NORTH-CENTRAL KS. EVEN THOUGH ELEVATED INSTABILITY IS NOT THAT GREAT...UNSEASONABLY STRONG MID AND UPPER WINDS SHOULD ALLOW FOR SOME MARGINALLY SEVERE STORMS WITH WINDS BEING THE MAIN THREAT. THE MAIN QUESTION IS GOING TO BE THE TRACK OF THIS MCS AND RIGHT NOW AM KEEPING WITH THE THINKING THAT THE NE PORTION OF OUR FORECAST AREA WILL HAVE THE BEST CHANCE FOR DECENT STORM COVERAGE WITH ICT ON THE SW FRINGES. BOTH THE GFS AND NAM ARE ALSO HINTING AT THE POSSIBILITY OF ADDITIONAL DEVELOPMENT AFTER 09Z FOR AREAS SOUTH OF HWY 400 AS STRONG INSTABILITY SURGES INTO THE AREA. FEEL THE BEST THREAT FOR VERY LARGE HAIL WILL BE WITH THIS SECONDARY AREA OF DEVELOPMENT LATE TONIGHT DUE TO THE PRESENCE OF MORE INSTABILITY. BY SUNRISE WED THIS MCS WILL BE ONGOING OVER EAST-CENTRAL KS WITH AN OVERALL DECREASE IN COVERAGE EXPECTED AS THE AFTERNOON HOURS APPROACH. THE OTHER MAIN STORY FOR WED WILL BE THE COOL MAXES. HIGHS ON WED WILL LIKELY BE THE COOLEST HIGHS WE HAVE EXPERIENCED IN OVER TWO MONTHS. WED NIGHT-FRI NIGHT: SOME SCATTERED CONVECTION MAY LINGER ACROSS SE KS WED NIGHT AS SOME WEAK 850-700MB THETA-E ADVECTION MOVES SOUTHEAST. HOWEVER CONFIDENCE IN THIS OCCURRING IS LOW. BY THU AFTERNOON THE SURFACE HIGH WILL BE SITUATED OVER CENTRAL MO AS MOISTURE STARTS TO WORK BACK ACROSS THE HIGH PLAINS. WITH SOME WEAK SUBSIDENCE OVER THE AREA AND THE BEST RETURN MOISTURE OVER THE HIGH PLAINS...WENT AHEAD AND TOOK OUT POPS DURING THE DAY THU. 850-700MB MOISTURE TRANSPORT AND THETA-E ADVECTION WILL GET CRANKED UP THU NIGHT AS THE SURFACE HIGH CONTINUES TO SLIDE EAST. THIS WILL RESULT IN THE POTENTIAL FOR SOME SCT CONVECTION. THE NEXT CHANCE FOR MORE WIDESPREAD SHOWERS AND STORMS WILL BE FOR THE FRI-FRI NIGHT TIME PERIOD. THIS IS WHEN BOTH THE GFS AND NAM ARE FORECASTING STRONG SHORTWAVE ENERGY TO DIVE OUT OF THE NORTHERN ROCKIES AND ACROSS THE MISSOURI VALLEY DURING THE DAY FRI. SAT-TUE: THIS STRONG SHORTWAVE WILL PULL DOWN SOME MORE COOLER AIR WHICH WILL SETUP A BEAUTIFUL WEEKEND ACROSS THE AREA WITH NEAR OR SLIGHTLY BELOW NORMAL TEMPS. A SLOW WARMUP WILL OCCUR AS WE HEAD INTO THE MIDDLE OF NEXT WEEK...BUT NOTHING LIKE HAVE EXPERIENCED FOR MUCH OF THE SUMMER. PRECIP WILL ENTER BACK INTO THE FORECAST FOR SUN NIGHT AS THE SURFACE HIGH SLIDES EAST...GETTING US BACK INTO A WARM ADVECTION PATTERN. LAWSON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU QUIET/VFR AVIATION WEATHER EXPECTED THROUGH A GOOD PORTION OF THE EVENING. BY LATE EVENING...A COMPLEX OR TWO OF THUNDERSTORMS IS EXPECTED TO TRACK SOUTHEAST INTO NORTHERN/CENTRAL KS...LIKELY AFFECTING KRSL-KSLN BY 04-07Z...IN RESPONSE TO STRONG 850-700MB WARM/MOIST ADVECTION. THIS ACTIVITY...ALONG WITH THE POTENTIAL FOR ADDITIONAL DEVELOPMENT...WILL THEN LIKELY AFFECT KHUT-KICT-KCNU AFTER 07-08Z. STRONG/SEVERE THUNDERSTORMS WILL BE POSSIBLE ALL AREAS...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. WIDESPREAD THUNDERSTORM ACTIVITY SHOULD LINGER WELL PAST DAYBREAK. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 81 65 84 / 60 50 20 10 HUTCHINSON 67 78 64 84 / 70 50 20 10 NEWTON 66 77 63 84 / 80 60 20 10 ELDORADO 66 80 63 84 / 70 60 30 10 WINFIELD-KWLD 70 85 66 85 / 50 50 30 10 RUSSELL 64 75 62 83 / 70 40 10 10 GREAT BEND 65 77 63 84 / 50 40 10 10 SALINA 66 75 63 83 / 80 50 10 10 MCPHERSON 66 77 63 84 / 80 60 10 10 COFFEYVILLE 70 84 66 84 / 50 70 40 10 CHANUTE 67 79 63 84 / 50 80 40 10 IOLA 66 76 62 83 / 40 80 30 10 PARSONS-KPPF 69 82 65 84 / 50 70 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 9, 3:44 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 344 PM CDT TUE AUG 9 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 344 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A COMPLEX OR TWO OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE ENTIRE AREA LATE TONIGHT INTO WEDNESDAY MORNING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH WEDNESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE WEDNESDAY MORNING OVER SOUTHEAST KANSAS WHERE WINDS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE. STORMS ARE EXPECTED TO REENTER THE FORECAST FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. STRONG STORMS WILL BE POSSIBLE WITH ANY STORMS THAT OCCUR THROUGH THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER ANY REPORTS OF HAIL OR HIGH WINDS TONIGHT WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS/LAWSON
In the hours before
Local storm report, Aug 9, 8:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
829 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG RUSSELL 38.89N 98.85W
08/09/2011 RUSSELL KS AMATEUR RADIO
20 INCH TREE BRANCH DOWN
&&
SGSLocal storm report, Aug 9, 8:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL RUSSELL 38.89N 98.85W
08/09/2011 E0.50 INCH RUSSELL KS TRAINED SPOTTER
HAIL WAS COVERING THE GROUND AND THE POWER WAS KNOCKED
OUT AT THE DOLLAR GENERAL STORE.
&&
SGSLocal storm report, Aug 9, 8:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
833 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 2 S RUSSELL 38.86N 98.85W
08/09/2011 E1.75 INCH RUSSELL KS EMERGENCY MNGR
GOLF BALL SIZE HAIL AT MILE MARKER 189 ON INTERSTATE 70.
&&
SGSLocal storm report, Aug 9, 8:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 1 S BUNKER HILL 38.86N 98.70W
08/09/2011 E1.75 INCH RUSSELL KS EMERGENCY MNGR
&&
SGSLocal storm report, Aug 9, 8:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 1 SSE RUSSELL 38.87N 98.85W
08/09/2011 E80 MPH RUSSELL KS TRAINED SPOTTER
SEVERAL TREE BRANCHES DOWN AND POWER IS OUT FOR MOST OF
THE TOWN.
&&
SGSLocal storm report, Aug 9, 8:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 1 SSE RUSSELL 38.87N 98.85W
08/09/2011 E1.25 INCH RUSSELL KS TRAINED SPOTTER
HEAVY HAIL REPORTED RANGING IN SIZE FROM NICKELS TO HALF
DOLLAR.
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 67 min |
| Aug 9, 8:51 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 24 min |
| Aug 9, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 40 min |
| Aug 9, 9:39 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 51 min |
| Aug 9, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 60 min |
| Aug 9, 10:35 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Sedgwick | 55 min |
| Aug 9, 11:02 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 52 min |
| Aug 9, 11:22 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 53 min |
| Aug 9, 11:56 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 64 min |
| Aug 10, 2:42 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 63 min |
| Aug 10, 3:09 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, McPherson, Rice, Saline | 51 min |
| Aug 10, 3:43 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 62 min |
| Aug 10, 4:19 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.